The Chronicle of the Horse
MagazineNewsHorse SportsHorse CareCOTH StoreVoicesThe Chronicle UntackedMarketplaceDates & Results
 
Results 1 to 9 of 9
  1. #1
    Join Date
    Aug. 25, 2008
    Location
    Florida
    Posts
    1,970

    Default No Thanksgiving this year

    And I am seriously bummed!

    My doctor put me on magnesium to help me with my migraines, and it was working nicely (along with Topomax), but finally apparently the dose built up to critical levels, and...

    Well, you know what the main ingredient in Milk of Magnesia is?

    So I've had the runs for a couple of weeks straight, but finally figured out what was going on. So I called my doctor, and am on the BRAT diet (bananas, rice, applesauce, and toast) just in time for Thanksgiving. I don't dare eat turkey, my stomach hurts, and I'm seriously pissed. My lovely husband refuses to have Thanksgiving without me, so I'm going to do the turkey on Saturday when I've recovered, but honestly, this just sucks. Everyone on TV is talking about stupid turkeys, and here I am eating a banana and drinking tea and moaning. But at least it seems to be helping, and I'm beginning to feel like I might live.

    So don't take magnesium for migraines - it works really well, but after a while, it'll make you really sick!



  2. #2
    Join Date
    Feb. 9, 2009
    Location
    it used to be country
    Posts
    689

    Default

    That really stinks. Stupid Dr. Turkey freezes really well.
    Feel better soon, maybe the OT day will distract you, some.



  3. #3
    Join Date
    Aug. 25, 2008
    Location
    Florida
    Posts
    1,970

    Default

    That's what I'm hoping - I really love OT days. Oh, and did I mention that I immediately got a migraine? The Topomax stopped all my migraines except that one monthly hormonal one, so guess what?



  4. #4
    Join Date
    Feb. 9, 2009
    Location
    it used to be country
    Posts
    689

    Default

    Oh poor you! one of my friends had a migraine on Turkey day a couple of years ago. I swear if she cold have she would have murdered several others who said 'Oh eat something you will feel better'
    I have had three migraines in my life and it was three too many.



  5. #5
    Join Date
    Feb. 18, 2003
    Location
    Alberta
    Posts
    5,216

    Default

    So glad you posted that! I too suffer with migranes and am on Topomax, and had been thinking of trying Magnesium.......guess not!!

    On the subject of Topomax, have any of you found yourself, er, forgetting stuff you used to remember & stumbling over words?
    Go Ahead: This is a dare, not permission. Don't Do It!



  6. #6
    Join Date
    Aug. 25, 2008
    Location
    Florida
    Posts
    1,970

    Default

    Oh yeah - but it only lasted for about a month. I'm pretty much back to normal, I think, or at least I learned to cope with it. It really did help with my migraines, and so I'm glad I went on it, but that adjustment period was pretty rough.

    Edit: Oh, and I don't know if it does this to everyone, but it for sure seems to be the culprit here. I am feeling better this afternoon. I've been on it for about a month, and was getting diarrhea at night, and just thought it was whatever I was eating for dinner (I'm also lactose intolerant so it was very easy for me to blame the food). It just kept getting worse and worse, until Tuesday night I thought I'd have to go to the ER.



  7. #7
    Join Date
    Jan. 16, 2003
    Location
    Tennessee
    Posts
    2,880

    Default

    Sorry about that. Hope you feel better soon. I know a doctor who refers to Topomax as "Dope-O-Max" because of the side effects. Some people become very forgetful when they take it. But what's worse, the migraine, or the meds?



  8. #8
    Join Date
    Mar. 8, 2004
    Location
    Baltimore, MD
    Posts
    18,987

    Default

    I am on 50mgs of elavil for migraines and it has been a Godsend. It truly worked a miracle and gave me my life back. The only down side has been really weird food cravings and a huge appetite. Thankfully that is moderating, I don't think I can fit much more of me into my jeans.



  9. #9
    Join Date
    Nov. 13, 2007
    Location
    NW Louisiana
    Posts
    5,138

    Default

    Be really freakin careful with the Elavil if you have ever had a head injury. Found out the hard way that it can cause seizures in people with head injuries. I almost died from it after taking it a couple times with no bad effects.

    I've tried the Mg, and while I had no issues with it, it didn't help much. You could try a smaller dose of Mg, like 1/4 to 1/2 the dose. One of the B's can also help with migraines, but I don't remember which one.

    I just suffer through them personally. The drugs have been worse than the migraines.



Similar Threads

  1. B Day on Thanksgiving
    By stolen virtue in forum Off Topic
    Replies: 18
    Last Post: Nov. 25, 2011, 07:34 PM
  2. B Day on Thanksgiving
    By stolen virtue in forum Off Course
    Replies: 1
    Last Post: Nov. 23, 2011, 08:54 PM
  3. Anyone else not really doing Thanksgiving?
    By planetlisa in forum Off Topic
    Replies: 13
    Last Post: Nov. 25, 2010, 09:34 PM
  4. Happy Thanksgiving
    By Lcsd114 in forum Off Topic
    Replies: 2
    Last Post: Nov. 25, 2010, 08:25 PM
  5. What are you doing for Thanksgiving?!
    By jenm in forum Off Topic
    Replies: 8
    Last Post: Nov. 24, 2010, 11:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
randomness